December 7, 2015 at 5:49 pm #90663marionsModerator
Sally……your sister needs to speak with the physician as soon as possible and report these troublesome side effects. Hand and foot syndrome is not uncommon and neither is insomnia; perhaps a dose reduction will be considered .
Hugs are heading your way,
MarionDecember 7, 2015 at 2:16 am #90662sallypaMember
hi thank you for your advice. my sister does want to stop chemo. the side effects with the xeloda this time have been horrible. the cracking of her hands and feet is very worrisome. she can hardly bend her fingers or touch anything. the insomnia is also awful. now she is saying she is having pains in the area of her liver and kidneys. its a shame because a couple weeks ago when she wasnt on any chemo she was doing much better. i dont know if anyone has suggestions on what to do for her hands and feet but i will let her know any advice that is given to us. thank you so much.December 4, 2015 at 5:08 am #90661marionsModerator
Sally….Xeloda can cause Insomnia. Has your sister talked to her physician about this?
Don’t know of the diet mentioned by your sister however; I am skeptical of “cures” based on the comments made by a few people only. Although not perfect, clinical trials provide us with the most accurate data available. Clinical trials (clinical research studies) compare the effects of one treatment vs. the effects of another treatment, in a large group setting. For example: 100 people follow the diet your sister is considering and 100 people follow another type of treatment.
Perhaps, as mentioned by Lainy, your sister is not comfortable with the side effects of her current treatment and would like to stop chemotherapy all together.
MarionDecember 3, 2015 at 11:54 pm #90660lainyParticipant
Hello, Sally and it is so good to see you! I guess a lot to me would depend on where the ONC feels she is in her treatment. Like, what would happen if she stopped the chemo? Would it really do a lot of damage or could she pick it up again. This is tough as I feel IF the diet worked what happens in the time frame for the diet to kick in? I guess it would depend if the Chemo is working or not. I am not one who is pro diets in place of chemo because I feel if they really worked, more ONCs would use them. In the end it is really up to your Sister but she should not do this without consulting her ONC. Best wishes.December 3, 2015 at 11:13 pm #11918sallypaMember
hi everyone. i am looking for some advice. my sister has been taking xeloda for about a month now. this is her second time around with xeloda. this time it is a higher dosage. she has had some bad side effects from the chemo. mainly it is the cracked hands and feet and when she is taking the meds she has terrible insomnia. she has been searching the internet and keeps reading about eating organic foods and avoiding red meat instead of chemotherapy as an effective treatment for cancer. she wants to stop taking the chemo and instead go to this strict diet. has anyone tried this diet? i dont know what to say to her. should i go along and support this diet or should i tell her she needs to stay the course with the chemo? i would really appreciate any advice anyone has on this topic.
thank you all.
- You must be logged in to reply to this topic.